Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 13, 2016, 2:06 PM MDT for 12 counties in Nebraska. It took effect at Oct 14, 2016, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2016, 2:06 PM MDT (20:06 UTC)
- In effect from
- Oct 14, 2016, 11:00 AM MDT
- Expired
- Oct 14, 2016, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS83 KLBF 132006 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT THU OCT 13 2016 ...LARGE RANGE FIRE GROWTH POSSIBLE FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING ACROSS NORTHWESTERN NEBRASKA... .ABNORMALLY WARM TEMPERATURES IN THE MID TO UPPER 80S...WHICH IS 15 TO NEARLY 20 DEGREES ABOVE NORMAL FOR MID OCTOBER...WILL COMBINE WITH LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS TO PROMOTE LARGE RANGE FIRE GROWTH FROM THE LATE MORNING HOURS ON FRIDAY THROUGH EARLY FRIDAY EVENING ACROSS NORTHWESTERN NEBRASKA NEZ204-150000- /O.NEW.KLBF.FW.W.0010.161014T1700Z-161015T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 206 PM MDT THU OCT 13 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN PORTIONS OF FIRE WEATHER ZONE 204... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MDT FRIDAY. * AFFECTED AREA...NORTHERN PORTIONS OF FIRE WEATHER ZONE 204. * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT...HIGH TEMPERATURES IN THE MID TO UPPER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MOLDAN
2 follow-up statements
702 WWUS83 KLBF 140909 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 AM CDT FRI OCT 14 2016 ...LARGE RANGE FIRE GROWTH POSSIBLE FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING ACROSS NORTHWESTERN NEBRASKA... .ABNORMALLY WARM TEMPERATURES IN THE MID TO UPPER 80S...WHICH IS ABOUT 20 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR...WILL COMBINE WITH LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS TO PROMOTE LARGE RANGE FIRE GROWTH FROM THE LATE MORNING HOURS FRIDAY THROUGH EARLY FRIDAY EVENING ACROSS NORTHWESTERN NEBRASKA. NEZ208-150000- /O.EXA.KLBF.FW.W.0010.161014T1700Z-161015T0000Z/ NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST- 409 AM CDT FRI OCT 14 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN PORTIONS OF FIRE WEATHER ZONE 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...WESTERN PORTIONS OF FIRE WEATHER ZONE 208...WEST OF VALENTINE. * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT...HIGH TEMPERATURES IN THE MID TO UPPER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ204-150000- /O.CON.KLBF.FW.W.0010.161014T1700Z-161015T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 309 AM MDT FRI OCT 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN PORTIONS OF FIRE WEATHER ZONE 204... * AFFECTED AREA...NORTHERN PORTIONS OF FIRE WEATHER ZONE 204. * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...13 TO 20 PERCENT...HIGH TEMPERATURES IN THE MID TO UPPER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ET
729 WWUS83 KLBF 150002 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT FRI OCT 14 2016 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7PM CDT/6PM MDT THIS EVENING... NEZ204-208-150115- /O.EXP.KLBF.FW.W.0010.000000T0000Z-161015T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR/SAMUEL R MCKELVIE NATIONAL FOREST- 702 PM CDT FRI OCT 14 2016 /602 PM MDT FRI OCT 14 2016/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204 AND 208... RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE...AND WINDS HAVE DECREASED BELOW CRITICAL THRESHOLDS ACROSS THE EASTERN PANHANDLE...WESTERN SANDHILLS...AND NORTHERN NEBRASKA THIS EVENING. RELATIVE HUMIDITY VALUES WILL RECOVER TO 60 TO 80 PERCENT ACROSS FIRE WEATHER ZONES 204 AND 208 TONIGHT...WITH SOUTHWEST WINDS OF 5 TO 15 MPH TURING TO THE WEST NORTHWEST BY SUNRISE TOMORROW MORNING. $$ MOLDAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 13, 1:09 PM MDT, 57 minutes earlier.
Area forecast discussion, Oct 13, 1:09 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 209 PM CDT Thu Oct 13 2016 .SHORT TERM...(Today and tonight) Issued at 343 AM CDT Thu Oct 13 2016 The main challenges in the short-term period were temperatures and winds; otherwise, overall sensible weather concerns were low with no precipitation expected though winds will be breezy today. Non- precipitation weather products remain in effect with freeze warning and frost advisory in effect for much of the eastern half of the forecast area and three of our extreme southwest counties, respectively. Latest satellite imagery shows mostly clear skies across western and north central NEB. Temperatures at the top of the previous hour range from upper 20s in portions of north central NE to mid-upper 30s in the eastern Panhandle. Pattern aloft features a quasi-zonal flow across western and north central NEB with 500 hPa westerlies aloft that are expected to be predominantly light today. As surface high pressure will have moved eastward to be over southwest IA at the start of the period, a southerly wind is expected to be established with winds anticipated to be already up to 12 kts in portions of the Sandhills. Thereafter, a surface lee side trough is expected to develop today near the Front Range with winds anticipated to start increasing beginning mid- late morning. Of which, the strongest winds are expected to be over the southeastern half of the local forecast area. Where winds with gusts up to 18-23 kts are expected given the combination of modest southerly winds aloft and decent mixing up to 850 hPa that should result in adequate potential for winds to mix down to the surface. Further, the southerly flow will help increase temperatures with warmer air being drawn with 850 hPa temperatures increasing to 9-18 C, warmest in the eastern Panhandle. Highs are expected to be in the lower 70s in the eastern Panhandle to lower- mid 60s in north central NEB. Skies should be mostly clear, however, high clouds can be expected to drift east across the southern-third of the local forecast area this morning into the early afternoon. Quiet conditions then continue overnight. While winds will become light south of the Sandhills in the early morning, winds are expected to stay elevated across much of the Sandhills overnight. .LONG TERM...(Friday through Wednesday) Issued at 343 AM CDT Thu Oct 13 2016 12z Friday and beyond. The initial focus of the long range forecast is centered on enhanced fire weather concerns Friday afternoon. Before getting into the meteorology it must be noted that fuel status across our eastern panhandle fire zones are uncertain. A few weeks ago it was reported that a significant live component remained over central Garden county and points north, whereas south, the fuels were largely cured. The recent snowfall over the northwestern and central Sandhills muddle the decision further. So, it was determined that no fire weather related headlines would be issued with this forecast package with the hopes that the fuel status over northwestern portions of NEZ 204 would become more certain with the next forecast issuance. The upper level pattern transitions to slightly southwest Friday as a trough starts to become established over the Pac NW. Enhanced winds aloft associated with the trough will shift east across the high plains and mix to the surface Friday afternoon. These downsloping winds are forecast to increase in the 15-20kt range with gusts potentially to 25kts for our northern zones. The downsloping component will help push daytime highs some 15 to possibly as much as 20 degrees Fahrenheit above average for this time of year. RH/s will respond by lowering into the teens for most locations west of a Valentine to Ogallala to Imperial line. Localized RFW weather conditions are anticipated over northern portions of NEZ 204. Fuel shading during peak heating is a possibility as the models are keying on increasing upper level Pacific moisture arriving atop our northwest Friday. The shading is another reason for not issuing the fire watch with this forecast package. A weak front is forced through the cwa early Saturday morning. A slight cooldown is forecast with lighter winds due to poor mixing. Will have to watch moisture pooling ahead of the front during the pre-dawn hours Saturday morning across our far east. Fog/drizzle may be an issue if the upper/mid level clouds fail to materialize. Temperatures rebound slightly Sunday and potentially Monday in advance of a strong Pacific front. The front will arrive late Monday afternoon or early Tuesday depending on the model of choice. If the front arrive early /during the afternoon Monday/, large fire growth would be possible as the models are suggesting gusts in excess of 30mph. Favorable upper dynamics and forcing for qpf with the system will largely be north of the CWA as the shortwave crosses the Dakotas, but at this point we cannot rule out some light QPF Tuesday and possibly again Wednesday when a re-enforcing trough advances east across the Rockies. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 206 PM CDT Thu Oct 13 2016 VFR conditions are anticipated the next 24 HRS across all of the region. South winds occasionally gusty to 25 KTS will continue through late this afternoon and then diminish tonight. As winds diminish tonight there will be some potential for low level wind shear as south to southwest winds remain fairly strong at 1500 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Jacobs AVIATION...Taylor
Hazardous weather outlook, Oct 13, 9:28 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1028 AM CDT THU OCT 13 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-141530- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1028 AM CDT THU OCT 13 2016 /928 AM MDT THU OCT 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEIGHTENED FIRE WEATHER CONDITIONS ACROSS WESTERN NEBRASKA ON FRIDAY...AS UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITY BETWEEN 15 AND 20 PERCENT AND SOUTH WINDS OF 15 TO 20 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
Nearby
Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.